Oklahoma, 2007

Damaging Wind in Oklahoma, March 30, 2007

March 30, 2007 · NWS TSA · 1 event in 1 county or zone

An area of thunderstorms developed along and ahead of a cold front that moved into the area during the evening. Instability was weak and thus only isolated severe weather occurred with the storms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

An area of thunderstorms developed along and ahead of a cold front that moved into the area during the evening. Instability was weak and thus only isolated severe weather occurred with the storms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Mar 30, 7:19 PM CST, 13 minutes earlier.

Area forecast discussion, Mar 30, 7:19 PM CST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
819 PM CDT FRI MAR 30 2007

.UPDATE...
BUSY WITH ONGOING HIGH SHEAR/LOW INSTABILITY SEVERE
WEATHER EVENT. MADE MINOR TWEAKS TO POPS/QPF THE
REMINDER OF THE NIGHT.

WILL CONTINUE WITH FLASH FLOOD WATCH AS IS...BUT
GREATEST HEAVY RAIN THREAT SHOULD REMAIN OVER WRN
AREAS OF THE WATCH.

UPDATED PRODUCTS ARE OUT.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   55  66  51  78 / 100  20  10   0
FSM   60  69  47  83 / 100  60  10   0
MLC   55  67  49  81 / 100  30  10   0
BVO   56  63  47  78 / 100  20  10   0
FYV   56  66  45  77 / 100  70  10   0
BYV   57  68  48  78 / 100  80  10   0
MKO   56  66  47  80 / 100  30  10   0
MIO   58  67  47  79 /  80  60  10   0
F10   53  65  49  79 / 100  20  10   0
HHW   59  69  52  81 / 100  40  10   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 AM SATURDAY FOR OKZ049-OKZ053-OKZ054-
     OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
     OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
     OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...NONE.
&&

SHORT TERM...07
LONG TERM....18
Hazardous weather outlook, Mar 30, 4:25 AM CST, 15 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
525 AM CDT FRI MAR 30 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-311000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
524 AM CDT FRI MAR 30 2007

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL
AS MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA AND WESTERN ARKANSAS.
	ONSET...AFTER 2 AM.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS AFTERNOON.

	AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA AND WESTERN ARKANSAS
                                AFTER 2 AM.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA.
	ONSET...LATE AFTERNOON.

HEAVY RAIN.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA.
	ONSET...LATE AFTERNOON.

	AREA AT GREATEST RISK...AREAS WEST OF HIGHWAY 69.

DISCUSSION...
HE MAIN UPPER LEVEL STORM SYSTEM WAS LOCATED OVER THE ROCKY
MOUNTAIN REGION THIS MORNING...WITH A SURFACE COLD FRONT LOCATED
OVER NORTHWEST OKLAHOMA. THE UPPER SYSTEM WILL BEGIN TO LIFT EAST
AND NORTHEAST TODAY. SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED TO
INCREASE IN SIGNIFICANTLY IN AREAL COVERAGE BY MID TO LATE
AFTERNOON. SLOW MOVING THUNDERSTORMS THAT REDEVELOP OVER THE SAME
AREA WILL PRESENT A FLASH FLOOD THREAT LATE THIS AFTERNOON AND
EVENING...WHERE LOCALIZED AMOUNTS MAY APPROACH 3 TO 4 INCHES ACROSS
PARTS OF EASTERN OKLAHOMA. A FLASH FLOOD WATCH REMAINS IN EFFECT
TODAY AND TONIGHT...SEE /OKCFFATSA/ FOR DETAILS. THE THREAT OF SEVERE
WEATHER MAY BE HAMPERED THIS AFTERNOON BY ONGOING RAIN AND
THUNDERSTORM ACTIVITY...AS THIS WOULD RESULT IN INSTABILITY AND CAPE
VALUES NOT SUPPORTIVE OF SEVERE THUNDERSTORMS. AS A 100 KNOT UPPER
LEVEL JET AND THE COLD FRONT APPROACH TONIGHT...THE IMPROVED
DYNAMICS MAY RESULT IN HIGHER POTENTIAL FOR SEVERE STORMS VERY LATE
TONIGHT ACROSS SOUTHEAST OKLAHOMA AND WESTERN ARKANSAS. STRAIGHT
LINE WINDS APPEAR TO BE THE MAIN RISK FROM SEVERE STORMS
LATE...HOWEVER LOW AND MID LEVEL WIND FIELDS SUPPORT ROTATING STORMS
SHOULD ANY STORM MAINTAIN A STRONG UPDRAFT.

HOWEVER...THE LIMITING FACTOR WOULD BE STABILIZATION FROM PREVIOUS
CONVECTION. A DRY SLOT WILL PUSH INTO FAR WESTERN SECTIONS OF THE
OUTLOOKED AREA LATE TONIGHT...WHICH WILL MARK THE BEGINNING OF
DECREASED RAINFALL FROM SOUTHWEST TO NORTHEAST.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...NO HAZARDS.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE UPPER SYSTEM WILL QUICKLY LIFT NORTHEAST ON SATURDAY... HOWEVER
RAIN AND THUNDERSTORM CHANCES WILL REMAIN ACROSS FAR EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS SATURDAY MORNING. SETTLED AND WARM
WEATHER IS EXPECTED FOR SUNDAY AND  MONDAY. THUNDERSTORM CHANCES
RETURN AS A COLD FRONT MOVES THROUGH MONDAY NIGHT. A REINFORCING SH
SHOT OF COOLER AIR WILL APPROACH FROM THE NORTH LATER IN THE WORK
WEEK.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
INTERESTED PARTIES WILL WANT TO MONITOR THE LATEST FORECASTS AND STATEMENTS
CONCERNING CONVECTIVE CHANCES NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Mar 30, 2:18 PM CST, 5 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
318 PM CDT FRI MAR 30 2007

OKZ054-302100-
OSAGE OK-
318 PM CDT FRI MAR 30 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 400 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     NORTHERN OSAGE

AT 318 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
WEST OF PAWHUSKA...MOVING NORTH AT 30 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...PAWHUSKA...PEARSONIA...FORAKER
AND GRAINOLA.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Mar 30, 4:58 PM CST, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
558 PM CDT FRI MAR 30 2007

OKZ054-302330-
OSAGE OK-
558 PM CDT FRI MAR 30 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 630 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     WESTERN OSAGE

AT 558 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BURBANK...MOVING NORTH AT 35 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...SHIDLER...BURBANK...APPERSON...WEBB
CITY...FORAKER AND GRAINOLA.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Mar 30, 5:46 PM CST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
646 PM CDT FRI MAR 30 2007

OKZ055-056-310015-
NOWATA OK-WASHINGTON OK-
646 PM CDT FRI MAR 30 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 715 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     NORTHWESTERN NOWATA AND NORTHEASTERN WASHINGTON

AT 646 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
WANN...MOVING NORTH AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...WANN.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Mar 30, 7:05 PM CST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
805 PM CDT FRI MAR 30 2007

OKZ073-310145-
PITTSBURG OK-
805 PM CDT FRI MAR 30 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 845 PM CDT
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     WESTERN PITTSBURG

AT 805 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 17 MILES WEST OF ARPELAR TO 7 MILES SOUTHWEST OF
ASHLAND TO 25 MILES SOUTH OF ASHLAND...MOVING NORTHEAST AT 35 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
MCALESTER...KIOWA...PITTSBURG...BLANCO...ASHLAND...SAVANNA...
HAYWOOD...ALDERSON...KREBS...ARPELAR...SCIPIO AND INDIANOLA.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.

The radar

The Tulsa radar (KINX), 101 km away, was scanning. The volume nearest the first event began at 01:32 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Okfuskee

When
March 30, 7:32 PM CST
Where
Okfuskee County, 2 mi S of Pharoah
Measured
55 kt (63 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
35.391, -96.120

Strong thunderstorm wind blew down a power pole south of town.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, March 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 14747.